Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 23, 2012, 6:24 PM MST for Pinal County, Arizona. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 6:24 PM MST (01:24 UTC)
- Expired
- Jul 23, 2012, 7:15 PM MST
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 36 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:30 PM MST | TSTM WND GST 60 | 1 Sw Queen Valley, AZ | DELAYED REPORT FROM JULY 23. WIND GUSTS UP TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WUUS55 KPSR 240124 SVRPSR AZC021-240215- /O.NEW.KPSR.SV.W.0020.120724T0124Z-120724T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 624 PM MST MON JUL 23 2012 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 715 PM MST * AT 622 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUEEN VALLEY...OR 10 MILES WEST OF SUPERIOR...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT HIGHWAY 60 FROM FLORENCE JUNCTION TO NEAR THE BOYCE THOMPSON ARBORETUM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. IF FLYING DEBRIS HITS YOUR VEHICLE WHILE YOU ARE DRIVING...PULL OVER AND PARK. STAY IN THE CAR WITH THE SEAT BELT ON. PUT YOUR HEAD DOWN BELOW THE WINDOWS...COVERING WITH YOUR HANDS AND A BLANKET IF POSSIBLE. && LAT...LON 3346 11139 3346 11105 3320 11120 3323 11141 TIME...MOT...LOC 0124Z 195DEG 8KT 3329 11128 $$ WOODALL
3 follow-up statements
903 WWUS55 KPSR 240140 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 640 PM MST MON JUL 23 2012 AZC021-240215- /O.CON.KPSR.SV.W.0020.000000T0000Z-120724T0215Z/ PINAL AZ- 640 PM MST MON JUL 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR NORTH CENTRAL PINAL COUNTY... AT 637 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUEEN VALLEY...OR 10 MILES WEST OF SUPERIOR...MOVING NORTH AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED 8 MILES EAST OF KINGS RANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. IF THUNDERSTORMS APPROACH YOUR AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. && LAT...LON 3346 11139 3346 11105 3320 11120 3323 11141 TIME...MOT...LOC 0138Z 192DEG 5KT 3329 11128 $$ WOODALL
689 WWUS55 KPSR 240202 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 702 PM MST MON JUL 23 2012 AZC021-240215- /O.CON.KPSR.SV.W.0020.000000T0000Z-120724T0215Z/ PINAL AZ- 702 PM MST MON JUL 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR NORTH CENTRAL PINAL COUNTY... AT 655 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF QUEEN VALLEY...OR 13 MILES EAST OF APACHE JUNCTION...MOVING NORTH AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF STORMS APPROACH YOUR AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3346 11139 3346 11105 3320 11120 3323 11141 TIME...MOT...LOC 0201Z 193DEG 5KT 3342 11131 $$ WOODALL
209 WWUS55 KPSR 240213 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 713 PM MST MON JUL 23 2012 AZC021-240222- /O.EXP.KPSR.SV.W.0020.000000T0000Z-120724T0215Z/ PINAL AZ- 713 PM MST MON JUL 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PINAL COUNTY WILL EXPIRE AT 715 PM MST... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER...HEAVY RAIN...GUSTY WINDS...AND LIGHTNING ARE EXPECTED NORTH OF QUEEN VALLEY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3346 11139 3346 11105 3320 11120 3323 11141 TIME...MOT...LOC 0212Z 193DEG 5KT 3343 11131 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:35 PM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 23, 2:35 PM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST MON JUL 23 2012 .SYNOPSIS... THUNDERSTORM CHANCES WILL BEGIN TO DWINDLE OVER THE NEXT FEW DAYS AS DRIER AIR SLOWLY WORKS IN FROM THE WEST. AFTER WEDNESDAY...STORM CHANCES WILL MAINLY BE CONFINED TO THE HIGHER TERRAIN AREAS EAST OF PHOENIX. DRIER AND SLIGHTLY WARMER WEATHER WILL SETTLE ACROSS THE REGION FOR LATE THIS WEEK INTO THE WEEKEND...BEFORE A MORE ACTIVE MONSOON PATTERN IS POSSIBLE BY THE EARLY PART OF NEXT WEEK. && .DISCUSSION... LITTLE HAS CHANGED WITH THE AIRMASS OVER THE PAST COUPLE DAYS...AND TODAY WILL AGAIN SEE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. OVERNIGHT CLOUD COVER QUICKLY DIMINISHED THIS MORNING LEADING TO MOSTLY SUNNY SKIES AND AMPLE HEATING BY LATE MORNING. MOISTURE REMAINS QUITE PREVALENT ACROSS THE REGION WITH DEEPER MOISTURE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. A SLIGHT PATTERN CHANGE HAS BEEN SEEN SINCE YESTERDAY AS THE PERSISTENT INVERTED TROUGH ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA HAS BECOME MUCH MORE DIFFUSE AND DIFFICULT TO PICK OUT IN THE FLOW. A DEVELOPING UPPER LEVEL ANTICYCLONE IS NOW TAKING SHAPE OFF THE SOUTHERN CALIFORNIA COAST CONTINUING TO BRING NORTHERLY UPPER WINDS ACROSS SOUTHEAST CALIFORNIA. EVEN THOUGH MOISTURE BETWEEN 600-800 MB REMAINS DECENT ACROSS SOUTHEAST CALIFORNIA...WARM DRY AIR CONTINUES BETWEEN 400-600 MB. SCATTERED SHOWERS HAVE POPPED EARLY THIS AFTERNOON ACROSS PORTIONS OF THE LOWER COLORADO RIVER VALLEY...BUT AS SUSPECTED HAVE STRUGGLED TO BUILD SO FAR. STILL THINKING ACTIVITY ACROSS SOUTHEAST CALIFORNIA AND INTO FAR WESTERN PORTIONS OF ARIZONA SHOULD REMAIN FAIRLY SCATTERED WITH LITTLE OR NO LIGHTNING. STORMS HAVE BEGUN FIRING ACROSS THE HIGHER TERRAIN AREAS ACROSS SOUTHEAST ARIZONA AND ALONG THE RIM. 12Z SOUNDINGS AT KPSR AND KTWC ARE MUCH LIKE YESTERDAY/S WITH PRECIPITABLE WATER VALUES NEAR 1.7 INCHES AND NO APPRECIABLE DRY LAYERS. WITH A WEAKENED STEERING FLOW COMPARED TO THIS PAST WEEKEND...STORM MOVEMENT WILL LIKELY BE AROUND 10 KNOTS OUT OF THE SOUTH SOUTHEAST...NOT TAKING OUTFLOW STORM DEVELOPMENT INTO ACCOUNT. GUSTY WIND POTENTIAL IS LOWER THAN THE PREVIOUS TWO DAYS WITH LITTLE DRY AIR ALOFT...SO THE POTENTIAL FOR SIGNIFICANT OUTFLOWS AND ANY BLOWING DUST HAS BEEN REDUCED. POPS IN THE 20-40 PERCENT RANGE FOR THIS AFTERNOON AND EVENING ACROSS SOUTH-CENTRAL ARIZONA STILL LOOK REASONABLE...BUT WITH THE WEAKENED INVERTED TROUGH...STORMS MAY HAVE TROUBLE FIRING ACROSS THE LOWER DESERTS. THE MAIN THREAT FROM ANY STRONGER THUNDERSTORMS TODAY WILL BE FLASH FLOODING DUE TO HIGH PRECIPITABLE WATER VALUES AND THE WEAKER STEERING FLOW...ESPECIALLY ACROSS SOUTHWEST ARIZONA WHERE STORM MOVEMENT IS EXPECTED TO BE NEARLY STATIONARY. A DRIER NORTHERLY UPPER FLOW WILL OVERTAKE THE WESTERN HALF OF ARIZONA BY LATER TUESDAY WITH DECREASING CHANCES OF STORMS ACROSS MUCH OF THE REGION. ENOUGH DRY AIR SHOULD MOVE INTO SOUTHEAST CALIFORNIA TO GO WITH DRY POPS. MOISTURE WILL REMAIN FAIRLY EXTENSIVE FURTHER EAST...ESPECIALLY ACROSS SOUTHEAST ARIZONA. SLIGHT CHANCE POPS WEST OF PHOENIX AND CHANCE POPS PHOENIX AND EAST STILL SEEMS REASONABLE. AS THE UPPER ANTICYCLONE MOVES INTO NORTHERN ARIZONA BY WEDNESDAY...THE DRY AIR WILL WORK IT/S WAY AS FAR EAST AS THE METRO PHOENIX AREA. WITH LITTLE OR NO UPPER LEVEL SUPPORT FOR ANY STORMS...SHOWER AND THUNDERSTORM DEVELOPMENT WILL MAINLY BE CONFINED TO HIGHER TERRAIN AREAS EAST OF PHOENIX. AVAILABLE MOISTURE INTO THE WEEKEND THEN DECREASES SUBSTANTIALLY...WITH MIXING RATIOS DROPPING INTO THE 5-7 G/KG RANGE. THIS LITTLE AVAILABLE MOISTURE WILL RESULT IN ONLY SLIGHT CHANCE POPS EAST OF PHOENIX THURSDAY INTO THE EARLY PART OF THE WEEKEND. THERE ARE INDICATIONS MONSOONAL MOISTURE WILL BEGIN PUSHING INTO SOUTH-CENTRAL ARIZONA BY SUNDAY...BUT STILL TOO EARLY TO TELL EXACTLY WHEN STORMS CHANCES WILL INCREASE AGAIN. TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW NORMAL ON TUESDAY BEFORE RISING TO AROUND SEASONAL NORMALS FOR WEDNESDAY INTO THE WEEKEND. AS MOISTURE DECREASES BY MID WEEK...SOME LOCATIONS ACROSS THE LOWER DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA COULD SEE HIGHS RISING INTO THE 107-110 RANGE. HOWEVER...WITH LOW DEWPOINTS...NOT EXPECTING ANY EXCESSIVE HEAT THRESHOLDS TO BE REALIZED. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... ANTICIPATING ANOTHER ROUND OF MONSOON THUNDERSTORMS THIS AFTERNOON. FOR NOW LIGHT WINDS...MOSTLY FROM THE SOUTHEAST ACROSS THE PHOENIX AREA...BUT GOOD CHANCE FOR OUTFLOW BOUNDARIES AGAIN AS THE DAY PROGRESSES. ADDED VCTS IN PREVAILING FOR KIWA AND KPHX TO ACCOUNT FOR THE CHANCE OF STORMS. ATTM NOT ADDING ANY OUTFLOW WIND SHIFTS AS IT IS TOO EARLY TO PREDICT TIMING. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... DEEP EASTERLY FLOW AND AMPLE MOISTURE WILL LIKELY RESULT IN AT LEAST SOME THUNDERSTORM DEVELOP ACROSS SOUTHEAST CALIFORNIA TODAY. WINDS MOSTLY FROM THE SOUTH ACROSS THE REGION. HAVE SEEN A LITTLE BIT OF SHOWER ACTIVITY BUT NOTHING ORGANIZED SO WILL KEEP TAFS WITHOUT VCTS FOR NOW. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... EXPECT THUNDERSTORM ACTIVITY TO BEGIN PICKING UP AGAIN BEGINNING FRIDAY AND RUNNING THROUGH THE WEEKEND. HUMIDITIES WILL ALSO BE INCREASING THROUGH THE WEEKEND. MOST ACTIVITY SHOULD BE TO THE EAST OF THE COLORADO RIVER. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN AVIATION...WATERS FIRE WEATHER...WATERS
Hazardous weather outlook, Jul 23, 5:50 AM MST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 550 AM MST MON JUL 23 2012 AZZ024-241400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 550 AM MST MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TODAY...WITH THE PRIMARY THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE STRONGEST...MOST PERSISTENT STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO OCCUR THURSDAY INTO THE WEEKEND. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTING. SMALL HAIL IS POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ022-023-027-028-241400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 550 AM MST MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TODAY...WITH THE PRIMARY THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE STRONGEST...MOST PERSISTENT STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS. DRYING FROM THE WEST IS EXPECTED TO BEGIN ON WEDNESDAY...AND BY THURSDAY LITTLE OR NO HAZARDOUS WEATHER WILL BE EXPECTED THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-021-025-026-CAZ031>033-241400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 550 AM MST MON JUL 23 2012 /550 AM PDT MON JUL 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE PRIMARY THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE STRONGEST...MOST PERSISTENT STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND SAND AND DEADLY LIGHTING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CAZ030-241400- JOSHUA TREE NATIONAL PARK- 550 AM PDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE PRIMARY THREATS BEING GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE WITHIN THE STRONGEST...MOST PERSISTENT STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH FLOODING OF AREA ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER THE LOWER ELEVATIONS AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 23, 4:07 PM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST MON JUL 23 2012
AZZ024-028-232345-
GILA AZ-PINAL AZ-MARICOPA AZ-
407 PM MST MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 403 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUPERIOR...MOVING NORTH AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...
TOP OF THE WORLD...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3324 11094 3324 11095 3321 11100 3313 11113
3342 11127 3350 11096 3324 11093
TIME...MOT...LOC 2307Z 171DEG 6KT 3326 11103
WOODALLSpecial weather statement, Jul 23, 4:08 PM MST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST MON JUL 23 2012
AZZ024-028-232345-
GILA AZ-PINAL AZ-
408 PM MST MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 405 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUPERIOR...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...
TOP OF THE WORLD...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3324 11094 3324 11095 3321 11100 3313 11113
3344 11127 3347 11095 3324 11093
TIME...MOT...LOC 2307Z 171DEG 8KT 3326 11103
WOODALLSpecial weather statement, Jul 23, 4:38 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 438 PM MST MON JUL 23 2012 AZZ024-240015- GILA AZ- 438 PM MST MON JUL 23 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA UNTIL 515 PM MST AT 435 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CLAYPOOL...MOVING NORTH AT 10 MPH. ANOTHER STRONG STORM WAS NEAR ROOSEVELT LAKE. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HIGHWAYS 88 AND 188 NORTHWEST OF GLOBE... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3364 11105 3363 11074 3335 11075 3337 11097 TIME...MOT...LOC 2337Z 163DEG 3KT 3345 11086 WOODALL
Special weather statement, Jul 23, 5:25 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 525 PM MST MON JUL 23 2012 AZZ028-240115- PINAL AZ- 525 PM MST MON JUL 23 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 615 PM MST AT 522 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MAGMA...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAGMA. SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3319 11147 3310 11131 3297 11146 3306 11161 TIME...MOT...LOC 0024Z 218DEG 6KT 3307 11148 MEYERS
Special weather statement, Jul 23, 5:49 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
549 PM MST MON JUL 23 2012
AZZ028-240130-
PINAL AZ-
549 PM MST MON JUL 23 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 630 PM MST
AT 546 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF FLORENCE...MOVING NORTH AT 10
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE JUNCTION...
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTHEAST
OF FLORENCE BEFORE 630 PM.
IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 3328 11145 3327 11122 3313 11114 3295 11138
3305 11153
TIME...MOT...LOC 0047Z 189DEG 8KT 3314 11135
WOODALLLocal storm report, Jul 23, 6:13 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
613 PM MST MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM DUST STORM 4 N KOMATKE 33.36N 112.17W
07/23/2012 MARICOPA AZ TRAINED SPOTTER
LESS THAN ONE EIGHTH MILE VIS IN BLOWING DUST
&&
EVENT NUMBER PSR1200187
DEWEYThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:25 PM MST | Special Weather Statement | PSR | Pinal | 50 min |
| Jul 23, 5:49 PM MST | Special Weather Statement | PSR | Pinal | 41 min |
| Jul 23, 7:16 PM MST | Special Weather Statement | PSR | 44 min | |
| Jul 24, 12:18 AM MST | Flash Flood Warning | PSR | Gila, Maricopa | 117 min |
| Jul 24, 2:43 AM MST | Flash Flood Warning | PSR | Maricopa | 4 hr |
| Jul 24, 6:14 AM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.